MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 16827
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 08/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was returned for additional evaluation and investigation.A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any non-conformances, issues or capas associated with pump function.Additional physical investigation was performed on the device, but the alleged issue could not be confirmed.Initial visual inspection of the exterior of the pump did not show any anomalies.Functional analysis of the pump confirmed the pump successfully primed without issue.During the flow test, a leak was observed from either the boot or from between the cap and the pump.Fluid was observed exiting the pump stem tip and flowing through the tube, to the vial.This confirmed the pump's ability to flow.The observed leak caused an irregular initial volume result, due to the fluid missing the collection vial.The observed leak would not cause a volume discrepancy in the reservoir.Collection and measuring of the reservoir fluid confirmed the pump had dispensed the programmed amount.The observed leak may have been caused during explant or shipping of the pump to flowonix, as it states in the complaint that no leak was observed during the cap study that was performed.Although expected operation of the fav and pump were confirmed on site, the unknown location of the observed leak prevented further testing of the fav.The cap was removed and the pump was tested without it.No issue was observed with the pump's flow, as the pump flowed within specification.Internal complaint number: (b)(4).
 
Event or Problem Description
Sales representative emailed technical support to report a volume discrepancy.They reported that a physician went to fill the pump and found 38ml of volume when it should have been much less (expected amount unknown).Representative reported that a dye study was performed after the patient reported little-to-no pain relief.The dye study found the catheter to be patent.Representative reported no recent falls, injuries or mris.Another cap study was performed at a later date, and it was observed that the cap chamber along with the pump stem and catheter already contained a radiopaque solution.Also noted was the position of the ball valve within the fav having an "air gap" on each side of the ball valve.Cap aspiration of csf was successful and without flow resistance.Dye was easily infused via the cap with dye accumulation observed at the bottom of t9 with no evidence of dye leakage in the pump pocket or along the catheter pathway.Dye was again noted in the cap chamber, pump stem, catheter, and tubing that connected the dye syringe to the cap needle.The position of the ball valve within the fav had reportedly changed to the "normal" position with a single "air gap" only on the peripheral side of the ball valve.A priming bolus was performed during this cap study and a fluoroscopy image was obtained upon the completion of this priming bolus.Dye was observed absent from the cap, pump stem, and catheter; dye was still observed within the tubing connecting the dye syringe to the cap needle.The position of the ball valve within the fav remained in the "normal" position with the "air gap"only on the peripheral side of the ball valve.Positive auscultation of pds valve "clicking" had been confirmed.The result of the cap study confirmed that the pump was flowing, as evidence by the dilution and disappearance of dye from the prime stem and catheter bolus, but could not explain why dye remained from the prior cds and the fav reportedly appeared closed.

Brand Name
PROMETRA II PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
MDR Report Key12682715
Report Number3010079947-2021-00289
Device Sequence Number19759658
Product Code LKK
UDI-Device Identifier00810335020242
UDI-Public(01)00810335020242(10)27965(17)220611
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2021
Device Model Number16827
Device Catalogue Number16827
Device Lot Number27965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Initial Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;